Alert archive / North Carolina / Flash Flood Warnings in 2003
Flash Flood Warning 78, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Aug 10, 2003, 5:33 PM EDT for Moore County, North Carolina. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2003, 5:33 PM EDT (21:33 UTC)
- Expired
- Aug 10, 2003, 7:00 PM EDT
- In force
- 87 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Moore County, NC
The radar
The Raleigh/Durham radar (KRAX), 98 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 627 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KRAH 102138 FFWRAH NCC125-102300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RALEIGH NC 533 PM EDT SUN AUG 10 2003 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN MOORE COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 700 PM EDT * AT 533 PM EDT VERY HEAVY DOWNPOURS WILL CONTINUE OVER SOUTHERN MOORE COUNTY THROUGH 700 PM. UP TO 2 INCHES OF RAIN HAS FALLEN OVER SOUTHERN MOORE COUNTY DURING THE PAST 1 TO 2 HOURS. ADDITIONAL RAINFALL OF 1 TO 2 INCHES ARE EXPECTED THROUGH 700 PM. * AREAS WHICH WILL BE AFFECTED INCLUDE... PINEBLUFF. TAYLORTOWN. SOUTHERN PINES. SEVEN LAKES. PINEHURST. ABERDEEN. SOME STREAMS WHICH WILL BE AFFECTED INCLUDE...THE LOWER LITTLE RIVER...HORSE CREEK...DEEP CREEK AND DROWNING CREEK. WATER ON THE ROAD AND REDUCED VISIBILITY ARE LIKELY ON ROUTES ONE...15 AND 501 SOUTH OF CARTHAGE. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. $$ 13
1 follow-up statement
000 WGUS72 KRAH 102248 FFSRAH NCC125-102315- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 641 PM EDT SUN AUG 10 2003 ...THE FLASH FLOOD WARNING FOR SOUTHERN MOORE COUNTY EXPIRES AT 700 PM... HEAVY DOWNPOURS HAVE SHIFTED OUT OF SOUTHERN MOORE COUNTY EARLY THIS EVENING...AND THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 700 PM. HOWEVER...AN ADDITIONAL HALF INCH OF RAIN WILL BE POSSIBLE FROM VASS EAST TO AROUND LOBELIA. TWO TO FOUR INCHES OF RAIN WERE WIDESPREAD SOUTH OF CARTHAGE FROM LATE THIS AFTERNOON INTO EARLY THIS EVENING...AND ROAD CLOSINGS WERE REPORTED IN CARTHAGE AND PINEBLUFF. RESIDUAL WATER FROM THE EARLIER DOWNPOURS WILL MAKE DRIVING HAZARDOUS ACROSS THE COUNTY...MAINLY SOUTH AND EAST OF CARTHAGE...EARLY TONIGHT AS WATER ON THE ROAD WILL BE DIFFICULT TO SEE IN THE DARKNESS. $$ 13
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 2:30 PM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, Aug 10, 2:30 PM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 230 PM EDT SUN AUG 10 2003 SCT SHOWERS AND TSTMS WILL CONT INTO TNT AS LOCATIONS OF THE CONVECTIVE FLARE UPS ARE BEING ENHANCED BY UPPER LEVEL DIVERGENCE WITH WEAK EXITING JET AND WEAK UPPER VORT. CONVECTION FIRING OVR SC WILL CONT TO LIFT N AND TRAIN INTO CENTRAL NC THIS EVENING. WILL GO WITH 50 THRU THE EVENING HOURS. THERE WILL BE A LITTLE LESS OF A CHANCE OF SHOWERS AND TSTMS MON AS DRIER AIR WORKS IN FROM THE W. HOWEVER WITH UPPER TROUGH REMAINING TO THE W AND ANOTHER WEAK IMPULSE MOVING ACROSS THE AREA ALONG WITH GOOD AFTN HEATING WILL KEEP A CHANCE POP IN FOR THE AFTN BUT ACTIVITY SHOULD BE VERY SCT. WITH SUNSHINE MON TEMPS WILL WARM WELL INTO THE MID TO UPPER 80S. MON NIGHT WILL SEE JUST A FEW EVENING SHRA/TSTMS WITH COND REAMING MUGGY. TUE...DEEP UPPER TROUGH REMAINS TO THE W AND BOTH ETA AND GFS HINT AT LIFT INCREASING A LITTLE TUE AFTN AS ANOTHER UPPER VORT SWING NE ACROSS THE AREA. THE ATMOS STILL SEEMS TO LACK A GOOD LOW LEVEL FOCUS AND ACTIVITY SHOULD ONCE AGAIN BE SCT. WILL GO WITH A 40-50 POP TUE AFTN WITH AMPLE SUNSHINE AND HIGHS AGAIN IN THE MID TO UPPER 80S. THIS WET PATTERN FINALLY BEGINS TO TO CHANCE WED AS STRONG HIGH PRES BUILD IN FROM THE EAST AND UPPER TOUGH WEAKENS AND RETROGRADE TO THE W. THIS WILL ALLOW FOR THE BERMUDA HIGHT TO DOMINATE OUR WEATHER FOR THE LATTER PART OF THE WEEK. WE WILL STILL SEE A CHC OF SHRA/TSTMS WED BUT THE AMOUNT OF ACTIVITY WILL BE VERY SCT. HOT AND HUMID COND WILL SETTLE IN FROM MIDWEEK THROUGH THE WEEKEND AS TEMPS WARM TO 88-92 BY FRIDAY AND SATURDAY. THU-MON: MRF AND GFS DIVERG GREATLY FROM CANADIAN AND EUROPEAN MODELS FROM FRI THROUGH THE WEEKEND. MRF AND GFS ATTEMPTING TO DEVELOP A DEEP CLOSED UPPER LOW DROPPING SOUTH ALONG THE EAST COAST FRI INTO THE WEEKEND. THIS PATTERN IS NOT SUPPORTED BY THE CANADIAN AND EUROPEAN SO WILL KEEP POPS OUT OF THE FCST FOR THE WEEKEND AND GO WITH RATHER HOT TEMPS WITH HIGH PRES OVERHEAD. .RAH...NONE. JO
Hazardous weather outlook, Aug 10, 4:35 AM EDT, 12 hours 58 minutes before
NCZ007>011-021>028-038>043-073>078-083>086-088-089-110925- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 435 AM EDT SUN AUG 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY LOCALIZED FLASH FLOODING IS POSSIBLE FROM REPETITIVE HEAVY RAINFALL FROM THUNDERSTORMS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN... OUTSIDE OF LOCALIZED HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING FROM SCATTERED LATE DAY THUNDERSTORMS MONDAY...TUESDAY...AND WEDNESDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION IS NOT EXPECTED FOR TODAY OR TONIGHT. RFG
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:16 PM EDT | Flash Flood Warning | RAH | Orange | 119 min |
| Aug 9, 9:42 PM EDT | Flash Flood Warning | RAH | Durham | 93 min |
| Aug 9, 9:56 PM EDT | Flash Flood Warning | RAH | Davidson | 94 min |
| Aug 10, 12:17 AM EDT | Flash Flood Warning | RAH | Randolph | 118 min |
| Aug 10, 12:35 AM EDT | Flash Flood Warning | RAH | Montgomery | 100 min |
| Aug 10, 2:15 AM EDT | Flash Flood Warning | RAH | Montgomery, Randolph | 3 hr |
| Aug 10, 11:50 AM EDT | Flash Flood Warning | RAH | Wake | 115 min |
| Aug 10, 5:43 PM EDT | Flash Flood Warning | RAH | Harnett | 2 hr |
Nearby
Flash Flood Warnings in North Carolina, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.